MAUDE Adverse Event Report: STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, STANDARD, LEFT,SHORT, 11 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, STANDARD, LEFT,SHORT, 11 HOLES; PLATE, FIXATION, BONE
Catalog Number 54-25376S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Implanting of the plate using variaxdr with left radial distal end fracture osteosynthesis.When confirming with the image before the suture, since it was two pieces remained like metal pieces near the proximity from the plate installation position, it was collected out of patient body.Checked the variaxdr's instruments and drills used in the ope, but not find the instrument damage.It was confirmed that the tip of the hospital-owned kochel forceps is missing, but can not specify whether this is kochel forceps or implant fragments.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation revealed the subject product to be a concomitant item.The device did not contribute to the reported event.Note that plate is still implanted and forceps which is actually broken off is not even a stryker product at all.If any additional information is provided indicating otherwise the record will be reopened and the investigation will be reworked.

Brand Name
VOLAR SMARTLOCK DISTAL RADIUS PLATE, STANDARD, LEFT,SHORT, 11 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8081327
Report Number0008031020-2018-00984
Device Sequence Number16475474
Product Code HRS
UDI-Device Identifier04546540578693
UDI-Public04546540578693
Combination Product (Y/N)N
PMA/510(K) Number
K040022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54-25376S
Device Lot Number1000304772
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient Weight73